Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What is the treatment for scarring on the skin after discontinuing nicotine patches?

Hi I quit smoking about 4 months ago and used Nicorette invis patches as an aid. I stopped using the patches a month ago and I have been left with scarring on both my arms. They look like straight cut marks and are very noticeable! Is this normal for this to happen as there are no warnings on the packets that this can happen. Also is there anything I can do to try get rid of them. Thanks
Tue, 30 Mar 2021
Report Abuse
Pediatrician 's  Response
Hi,

This might be from contact dermatitis to the patch, followed by post inflammatory pigmentation. Usually such marks resolve on their own in few months. If not, we can use creams like Hydroquinone or Tretinoin. But these are prescription drugs to be used under the supervision of a dermatologist.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Muhammed Aslam T. K., Pediatrician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Smoking cessation


What is the treatment for scarring on the skin after discontinuing nicotine patches?

Hi, This might be from contact dermatitis to the patch, followed by post inflammatory pigmentation. Usually such marks resolve on their own in few months. If not, we can use creams like Hydroquinone or Tretinoin. But these are prescription drugs to be used under the supervision of a dermatologist. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Muhammed Aslam T. K., Pediatrician